Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 411, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Nov 22, 2004, 12:40 PM CST for Bexar County, Comal County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 22, 2004, 12:40 PM CST (18:40 UTC)
- Expired
- Nov 22, 2004, 5:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Bexar County, TX, Comal County, TX
The radar
The Austin/San Antonio radar (KEWX), 45 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 6.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 833 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 221842
FFWEWX
TXC029-091-222300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1240 PM CST MON NOV 22 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
COMAL
BEXAR
* UNTIL 500 PM CST
* AT 1235 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM SHOWERS AND THUNDERSTORM OVER THE WARNED AREA.
ADDITIONAL SHOWERS AND THUNDERSTORMS TRAINING NORTHEAST ACROSS BEXAR
AND COMAL COUNTIES WILL RESULT IN ADDITIONAL RAINFALL AMOUNTS ONE
ONE HALF TO ONE INCH WITH LOCALLY HEAVIER AMOUNTS OF ONE TO TWO
INCHES POSSIBLE OVER THE NEXT SEVERAL HOURS. MOTORISTS ARE
ENCOURAGED TO DELAY TRAVEL UNTIL CONDITIONS IMPROVE.
FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
DONT DROWN.
LAT...LON 2964 9879 2927 9878 2916 9844 2944 9821
2959 9837 2977 9805 2998 9831
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 22, 10:31 AM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Nov 22, 10:31 AM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1031 AM CST MON NOV 22 2004 .UPDATE...FOR TORNADO WATCH #879. POTENTIAL FOR SEVERE WEATHER AND FLOODING TO CONTINUE THROUGH THE DAY. WILL MAINTAIN CURRENT FFA ORIENTATION LEAVING OUT WESTERN COUNTIES. && .PREV DISCUSSION... HEAVY RAIN THIS MORNING IN THE INTERFACE BETWEEN THE COLD FRONT NEAR GGG-ACT-SJT LINE AND LEADING EDGE OF WARMER AIR INLAND ALONG THE COAST. STORMS ARE FORMING DUE TO LOW LEVEL ISENTROPIC WARMING AND STRONG LIFT IN ADVANCE OF AN UPPER LOW APPROACHING SLOWLY FROM CA. FF WATCH CONTINUES FOR HILL COUNTRY AND ALONG-EAST OF IH35 CORRIDOR. THERE IS PLENTY OF FUEL TO WORK WITH...PWAT VALUES ARE HIGH...1.3 WEST TO 1.7 EAST. SFC RIDGE IN OK WILL ANCHOR COLD FRONT IN PLACE TODAY...PERHAPS EVEN SHOVE IT A FEW MILES SWD. ISENTROPIC LIFTING WILL PERSIST...WINDS AT/ABOVE 925MB ARE SLY AND WILL REMAIN SO. ALSO...DUE TO COLD TEMPS ALOFT TODAY...H5 VALUES -13 WEST...LAPSE RATES ARE STEEP AND CAPES BY AFTN WILL BE IN 1500 RANGE. MENTIONED BOTH HEAVY RAIN AND SEVERE THRU THIS EVENING. EVENT SO FAR BEST HANDLED BY GFS. ETA AGAIN TOO DRY IN SC TX AND SEVERLY UNDERESTIMATING RAINFALL. POTENTIAL FOR HEAVY RAIN CONTINUES INTO TUE. SFC LOW WILL FORM BY EARLY TUE IN WRN TX AND BEGIN TO DRAG A DRY LINE ACROSS SC TX IN THE AFTN. THIS COULD ALSO RESULT IN SOME SEVERE STORMS AS WELL AS HEAVY RAINFALL. END OF THIS EVENT APPEARS TO BE TUE EVENING...WITH MUCH COLDER AIR MOVING INTO SC TX EARLY WED MORNING. LOWS WILL FALL INTO THE 30S AND 40S BY THU MORNING. APPEARS AT THIS TIME WE WILL BE GETTING A BREAK ON THE RAIN...AT LEAST INTO THE HOLIDAY AND WEEKEND. && .EWX WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH #879 UNTIL 2 PM CST FOR SOUTHEASTERN AREAS OF SOUTH CENTRAL TEXAS. && 03/01
In the hours before
Special weather statement, Nov 22, 8:55 AM CST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 855 AM CST MON NOV 22 2004 TXZ171>173-183>194-202>209-219>225-221515- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MEDINA-REAL-TRAVIS-UVALDE- VAL VERDE-WILLIAMSON-WILSON- 855 AM CST MON NOV 22 2004 ...SEVERE THUNDERSTORM WARNING IN EFFECT UNTIL 930 AM FOR COMAL AND GUADALUPE COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 915 AM FOR BLANCO... BANDERA...MEDINA...LEE...BASTROP...FAYETTE...CALDWELL... GONZALES...LAVACA COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 1000 AM FOR KENDALL... COMAL AND BEXAR COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 1115 AM FOR GUADALUPE AND HAYS COUNTIES... ...URBAN AND SMALL STREAM FLOOD ADVISORY IN EFFECT UNTIL 1030 AM TRAVIS AND WILLIAMSON COUNTIES... ...A FLOOD WATCH FOR FLASH FLOODING IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS MUCH OF THE HILL COUNTRY UNTIL 4 PM THIS AFTERNOON... THUNDERSTORMS CAPABLE OF PRODUCING SEVERE WEATHER AND FLOODING REMAIN A THREAT THROUGH THE DAY.
Special weather statement, Nov 22, 9:17 AM CST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 917 AM CST MON NOV 22 2004 TXZ171>173-183>194-202>209-219>225-221530- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MEDINA-REAL-TRAVIS-UVALDE- VAL VERDE-WILLIAMSON-WILSON- 917 AM CST MON NOV 22 2004 ...TORNADO WARNING IN EFFECT UNTIL 930 AM FOR GUADALUPE COUNTY... ...SEVERE THUNDERSTORM WARNING IN EFFECT UNTIL 930 FOR COMAL AND COUNTY... ...FLASH FLOOD WARNING IN EFFECT UNTIL 1000 AM FOR KENDALL... COMAL AND BEXAR COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 1115 AM FOR GUADALUPE AND HAYS COUNTIES... ...URBAN AND SMALL STREAM FLOOD ADVISORY IN EFFECT UNTIL 1030 AM TRAVIS AND WILLIAMSON COUNTIES... ...A FLOOD WATCH FOR FLASH FLOODING IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS MUCH OF THE HILL COUNTRY UNTIL 4 PM THIS AFTERNOON... THUNDERSTORMS CAPABLE OF PRODUCING SEVERE WEATHER AND FLOODING REMAIN A THREAT THROUGH THE DAY.
Special weather statement, Nov 22, 10:30 AM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1030 AM CST MON NOV 22 2004 TXZ171>173-183>194-202>209-219>225-221715- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MEDINA-REAL-TRAVIS-UVALDE- VAL VERDE-WILLIAMSON-WILSON- 1030 AM CST MON NOV 22 2004 ...SEVERE THUNDERSTORM WARNING FOR GUADALUPE AND CALDWELL COUNTIES EXPIRED AT 1030 AM... ...FLASH FLOOD WARNING IN EFFECT UNTIL 1115 AM FOR GUADALUPE AND HAYS COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 1245 PM FOR BASTROP...FAYETTE CALDWELL AND GONZALES COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 100 PM FOR KENDALL...COMAL AND BEXAR COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 115 PM FOR LEE...BURNET... WILLIAMSON...TRAVIS...BLANCO COUNTIES... ...A FLOOD WATCH FOR FLASH FLOODING IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS MUCH OF THE HILL COUNTRY UNTIL 4 PM THIS AFTERNOON... ...TORNADO WATCH IN EFFECT FOR MUCH OF THE EASTERN SECTIONS OF SOUTH CENTRAL THROUGH 2 PM CST... THUNDERSTORMS CAPABLE OF PRODUCING SEVERE WEATHER...HEAVY RAIN AND FLOODING REMAIN A THREAT THROUGH THE DAY.
Special weather statement, Nov 22, 11:15 AM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1115 AM CST MON NOV 22 2004 TXZ171>173-183>194-202>209-219>225-221800- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MEDINA-REAL-TRAVIS-UVALDE- VAL VERDE-WILLIAMSON-WILSON- 1115 AM CST MON NOV 22 2004 ...FLASH FLOOD WARNING IN EFFECT UNTIL 100 PM FOR KENDALL...COMAL AND BEXAR COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 115 PM FOR LEE...BURNET... WILLIAMSON...TRAVIS...AND BLANCO COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 5 PM FOR HAYS...GONZALES... BASTROP...FAYETTE...AND CALDWELL COUNTIES... ...A FLOOD WATCH FOR FLASH FLOODING IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS MUCH OF THE EASTERN HILL COUNTRY UNTIL 4 PM THIS AFTERNOON... ...TORNADO WATCH IN EFFECT FOR MUCH OF THE EASTERN SECTIONS OF SOUTH CENTRAL THROUGH 2 PM CST... THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN...ISOLATED SEVERE WEATHER...AND WIDESPREAD FLOODING REMAIN A THREAT THROUGH THE DAY. TRAVEL INTO THE FLASH FLOOD WARNED COUNTIES IS NOT RECOMMENDED AS MANY ROADS ARE FLOODED AND DANGEROUS...ESPECIALLY FROM SAN ANTONIO EASTWARD BETWEEN INTERSTATE 10 AND 35 TOWARD HOUSTON.
Special weather statement, Nov 22, 12:30 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1230 PM CST MON NOV 22 2004 TXZ171>173-183>194-202>209-219>225-221840- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MEDINA-REAL-TRAVIS-UVALDE- VAL VERDE-WILLIAMSON-WILSON- 1230 PM CST MON NOV 22 2004 ...FLASH FLOOD WARNING IN EFFECT UNTIL 100 PM FOR KENDALL...COMAL AND BEXAR COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 115 PM FOR LEE...BURNET... WILLIAMSON...TRAVIS...AND BLANCO COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 5 PM FOR HAYS...GONZALES... BASTROP...FAYETTE...GUADALUPE AND CALDWELL COUNTIES... ...A FLOOD WATCH FOR FLASH FLOODING IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS MUCH OF THE EASTERN HILL COUNTRY UNTIL 4 PM THIS AFTERNOON... ...TORNADO WATCH IN EFFECT FOR MUCH OF THE EASTERN SECTIONS OF SOUTH CENTRAL THROUGH 2 PM CST... FLASH FLOOD WARNINGS FOR BEXAR...COMAL...AND LEE COUNTIES TO BE EXTENDED SHORTLY. THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN...ISOLATED SEVERE WEATHER...AND WIDESPREAD FLOODING REMAIN A THREAT THROUGH THE DAY. TRAVEL INTO THE FLASH FLOOD WARNED COUNTIES IS NOT RECOMMENDED AS MANY ROADS ARE FLOODED AND DANGEROUS...ESPECIALLY FROM SAN ANTONIO EASTWARD BETWEEN INTERSTATE 10 AND 35 TOWARD HOUSTON.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 8:22 PM CST | Flash Flood Warning | EWX | Bastrop | 53 min |
| Nov 21, 8:38 PM CST | Flash Flood Warning | EWX | Lee, Williamson | 2 hr |
| Nov 21, 11:46 PM CST | Flash Flood Warning | EWX | Comal, Hays, Travis, Williamson | 3 hr |
| Nov 22, 1:00 AM CST | Flash Flood Warning | EWX | Atascosa, Bexar, Frio, Kendall, Medina | 3 hr |
| Nov 22, 1:58 AM CST | Flash Flood Warning | EWX | Atascosa, Bexar, Comal, Frio, Hays, Kendall and 3 more | 4 hr |
| Nov 22, 2:47 AM CST | Flash Flood Warning | EWX | Bastrop, Caldwell, Guadalupe | 3 hr |
| Nov 22, 3:55 AM CST | Flash Flood Warning | EWX | Fayette, Lee | 2 hr |
| Nov 22, 5:19 AM CST | Flash Flood Warning | EWX | Gonzales | 41 min |
| Nov 22, 6:08 AM CST | Flash Flood Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lavaca, Lee | 3 hr |
| Nov 22, 6:13 AM CST | Flash Flood Warning | EWX | Bandera, Medina | 3 hr |
| Nov 22, 6:59 AM CST | Flash Flood Warning | EWX | Bexar, Comal, Kendall | 3 hr |
| Nov 22, 7:37 AM CST | Severe Thunderstorm Warning | EWX | Bexar, Comal | 53 min |
| Nov 22, 8:10 AM CST | Flash Flood Warning | EWX | Hays | 3 hr |
| Nov 22, 8:31 AM CST | Flash Flood Warning | EWX | Guadalupe | 3 hr |
| Nov 22, 8:42 AM CST | Severe Thunderstorm Warning | EWX | Comal | 48 min |
| Nov 22, 8:50 AM CST | Severe Thunderstorm Warning | EWX | Guadalupe | 40 min |
| Nov 22, 9:08 AM CST | Tornado Warning | EWX | Guadalupe | 22 min |
| Nov 22, 9:22 AM CST | Flash Flood Warning | EWX | Blanco, Burnet, Travis, Williamson | 4 hr |
| Nov 22, 9:26 AM CST | Severe Thunderstorm Warning | EWX | Caldwell, Guadalupe | 64 min |
| Nov 22, 9:41 AM CST | Flash Flood Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales | 3 hr |
| Nov 22, 9:54 AM CST | Flash Flood Warning | EWX | Bexar, Comal, Kendall | 3 hr |
| Nov 22, 10:15 AM CST | Flash Flood Warning | EWX | Lee | 3 hr |
| Nov 22, 11:05 AM CST | Flash Flood Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Guadalupe | 6 hr |
| Nov 22, 11:15 AM CST | Flash Flood Warning | EWX | Hays | 6 hr |
| Nov 22, 1:08 PM CST | Flash Flood Warning | EWX | Lee, Travis, Williamson | 4 hr |
| Nov 22, 1:14 PM CST | Severe Thunderstorm Warning | EWX | Gonzales | 61 min |
| Nov 22, 1:30 PM CST | Flash Flood Warning | EWX | Wilson | 4 hr |
| Nov 22, 2:22 PM CST | Severe Thunderstorm Warning | EWX | Williamson | 38 min |
| Nov 22, 2:57 PM CST | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Nov 22, 3:35 PM CST | Flash Flood Warning | EWX | DeWitt, Karnes | 3 hr |
| Nov 22, 4:48 PM CST | Flash Flood Warning | EWX | Bexar, Caldwell, Comal, Gonzales, Guadalupe, Hays | 4 hr |
| Nov 22, 5:45 PM CST | Flash Flood Warning | EWX | DeWitt, Karnes, Lavaca | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.